Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KryptoKnight

Still get breakouts on accutane?

Recommended Posts

I was wondering if its still usual to get a breakout on accutane, im nearly done with my 2nd month and my face jsut breakout, and im really fucking pised off considering my face was perfectly fine 2 days ago. is this usual? would be that i mighta messed up somehow. i do know that i was switched over to another face medicine (went from a wash to a cloth) by my doctor, could this be a reason?

Share this post


Link to post
Share on other sites

If you expect to break out the whole time on accutane then you will not be disappointed when it happens and you will be delighted when it doesn't. Does that make sense? The second month was pure hell for my daughter and now as she starts her sixth she's looking good. However, I saw one or two new zit this week. It happens.

Share this post


Link to post
Share on other sites

I've heard from other's here that accutane is like a roller coaster ride. Your skin changes from day-to-day. Someone said something that stuck with me and made so much sense. They said, "Accutane is literally changing your skin structure, expect ups and downs."

Share this post


Link to post
Share on other sites

Everyone's experiences on Accutane are different yet similiar in basic ways (chapped lips, dull headache, etc.). My skin broke out worse than ever at the end of my second month on Accutane. As a result of this breakout and the amount of money I was putting out for the drug, I went off of it for two months. I just started again this week.

There are some people who break out the entire time. There are others who never break out. And then, there is the majority of us somewhere in the middle.

Relax. Please don't do what I did and go off of the Accutane. Just be patient and it might not hurt to switch back to your previous medicine you were using on your face.

Share this post


Link to post
Share on other sites

I broke out badly from week 1-week 6. It was really bad so my derm took me off of it to let my skin calm down. I was put on Prednisone to reduce the swelling. I've been back on Accutane for a week now and I am still frigging breaking out. This is so frustrating!! I called my derm and she told me to cut my dose in half and take 20mg instead of 40mg. She'd rather me go slow than risk major scarring. Please let this work, I'm getting really impatient. Even though I know that it will work in the end, I really feel like crying right now. It's the holidays I really thought that I would be starting to clear up right now.

Share this post


Link to post
Share on other sites

AH shit sad.gif I'm sorry to hear that Lisa mate sad.gif Some days are gay. It'll get better, im adament. It worked for me (Well is working)

I think you can expect to breakout throughout you're whole course and it really really is a rollercoaster of a ride. I am just about on 5th month (2 days time ) and yesterday a huge huge lump has planted itself under my right eye and is the redness sore-est thing in the world. Its a bit of a shock and i think its mightily infected.. nie one frankie (i have to admit, i prodded around a bit) BUt ANYWAY.. yes.. i am now accustomed to the fact that throughout your course of the tane, you will break out and Bostons advice on not being idssapointed and elated is a good one to follow.

Best of luck everyone.

Lisa especially, i hope you're okay. You're in my prayers.

x

Share this post


Link to post
Share on other sites

Thanks Frankie,

It's just annoying because the reason I was taken off Accutane and put on Prednisone was to get rid of the swelling/redness and it worked awesome. But now I feel like what was the point of that, I'm back to square one (well not as bad as three weeks ago but you know). My body doesn't seem to like the Accutane this time around. WTF? Is it possible that it won't work for me this time. I really hope not, because I can't live like this much longer.

Share this post


Link to post
Share on other sites

I think the accutane will work but it might be that something else has triggered this particular attack of acne and has caused it to be so ferocious. Trust me, i know how frustrated you must be and it totally sucks. I don't know whats triggered my attack but it was one hell of a bastard. Remember whilst being on accutane, everything is a little redder and being on prednisalone helps at that time but not longterm but it will have significantly calmed it down.

I'm so sorry you're having sucha tough time of it, you don't deserve it, nobody does. sad.gif

I think its wise to drop your dosage down. I got desperate all the way through months one two and three and the most of four really. It is such a patience testing thing.

Dont let it get to you. You can't let it beat you.

I really wonder why its being all such a bugger for you sad.gif Its just NOT FAIR and so frustrating to you.

sad.gifsad.gif

I'm not sure that's been much help. im pretty damn good at just rambling and not making much sense.

You are a beautiful person and dont let anything make you think otherwise.. always remember that. You know that christina Aguilera song? It actually is true!! (bt of a shocker i know!)

x

Share this post


Link to post
Share on other sites

Actually Frankie, you have been an amazing help, as always.

Thanks for the kind words, I 'm going to try to hang in there! You're a beautiful person too. biggrin.gif

Share this post


Link to post
Share on other sites

Wow! All the songs I know have stuck in my head after reading this thread will accompany me during rush hour traffic. Thanks guys.

Share this post


Link to post
Share on other sites

My son continued to break out badly during the first five months of his accutane treatment. (he took it for seven). Believe me, at the end of two months, he was broken out everywhere but his forehead badly. He took predisone the first month and then after that, it was really horrible. We both never ever thought that it would get better. I really thought he would be one of the statistics that the Accutane just never worked for. I cried for him cause at 14 he shouldnt have to have a face of acne. It was so bad that he didnt even want to go out. But he had alot of support, good friends and family that loved him and supported him throughout this ordeal. He had a car accident that summer and also had facial scarring and missing teeth so you have no idea what we went through. But we did, and now his skin is beautiful. It was a miracle! I saw a dramatic change at month five and at month seven all clear. The marks stayed for a little while longer but then just disappeared. Now just a little breakouts here and there but nothing to talk about. Please be patient with the accutane, it truly is a miracle drug. My brother took it 20 years ago and it was a miracle then. Please dont give up hope. Also I believe the predisone caused his breakout to last longer. I dont think that did anything but give us false hope cause the first month he was on accutane and predisone, he was clearing beautifully, but after weaning off the predisone, he had the worst breakout ever and it did not go away until four months later. But again, when it did, it was dramatic. Good luck in your course!

Share this post


Link to post
Share on other sites

Hey, I know you're totally frustrated. I just got 2 new cysts. I didn't have an initial breakout but i'm starting to think that this isn't going to work for me in the perfect sense anymore. There is a definite underlying problem with my body. I don't know if it's because I don't have enough zinc, I have too much fat, my hormones are f'd up but if this stuff really worked i'm starting to think it should have cleared everything already and for good right? I've done 2 1/2 months aready and my dr. will NOT put me on more than 4 months so I feel like the clock is ticking. Ticking.

Anyway, I have this ugly cyst on my face and i'm not happy about it. Also, i'm noticing new scaring that wasn't there before and where I didn't have acne. This is weird. It's not a good skin day for me but....i guess those were still coming.

Thanks for letting me vent.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×